MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREV100
Medical Device Problem Codes Calibration Problem (2890); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Laceration(s) (1946); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during a brevera breast biopsy procedure on (b)(6) 2025, the filter would intermittently fail to advance, resulting in the patient samples being distributed in only one chamber.It is reported that the user site switched to a different needle and was able to complete the patient procedure without experiencing any additional issues; however, a second incision to the patient was required.A hologic field service engineer (fse) was dispatched to examine the unit and performed a filter calibration.The fse verified multiple filter wheels completed imaging and advanced to the proper location.System is operating per manufacture specifications.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on (b)(6) 2025 that during a procedure the brevera system (b)(6) began experiencing issues with the filter wheel not rotating.The customer stated that all tissue samples were being deposited in the same filter chamber.They switched to another needle and did not have the same issue.They were able to complete the procedure but needed to make another incision.The dispatched field service engineer (fse) tested multiple filter wheels and was unable to replicate the problem.The console was returned to the customer and appears to be operating properly.Initial evaluation: no parts were returned to hologic for evaluation, the system had been installed for approximately 1 year at the time of the complaint, based on the install date and the date of the complaint.Investigation methods and findings: none of the equipment used in the complaint was returned to hologic pmqa.As a result, no investigation could be performed.Cause/root cause: since no parts were returned for investigation, a definitive root cause could not be determined.Based on the details of the complaint, the most probable root cause is an issue with that specific needle¿s filter wheel being recognized or advanced by the system.The fact that switching needles corrected the issue, and the fse could not replicate it supports this.Conclusion: since no parts were returned to hologic pmqa for investigation, a definitive root cause could not be determined.Based on the details of the complaint, the issue was isolated to the first disposable device that the customer was using.The most probable root cause is an issue with that specific disposable¿s filter wheel failing to rotate when samples were taken.Complaint confirmed: no device history record (dhr) review: system sku: brev100 system serial number: (b)(6) system manufacture date: 2/6/2024 system installation date: 9/16/2024 udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23316714
Report Number1222780-2025-00538
Device Sequence Number5815095
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREV100
Device Catalogue NumberBREV100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer05/10/2026
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown